Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Annular functions in probability


Author: Russell W. Howell
Journal: Proc. Amer. Math. Soc. 52 (1975), 217-221
MSC: Primary 30A10; Secondary 60G50
MathSciNet review: 0374398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A function $ f$ holomorphic in the open unit disk $ U$ is said to be strongly annular if there exists a sequence $ \{ {C_n}\} $ of concentric circles converging outward to the boundary of $ U$ such that the minimum of $ \vert f\vert$ on $ {C_n}$ tends to infinity as $ n$ increases. We show here that such functions with Maclaurin coefficients $ \pm 1$ form a residual set in the space of functions with coefficients $ \pm 1$. We also show that the set of $ t$ in $ [0,1]$ for which $ \sum {{r_n}(t){z^n}} $ is strongly annular ($ {r_n}$ is the $ n$th Rademacher function) is residual, and measurable with measure either 0 or $ 1$.


References [Enhancements On Off] (What's this?)

  • [1] D. D. Bonar and F. W. Carroll, Annular functions form a residual set, J. Reine Angew. Math. 272 (1975), 23–24. MR 0417428 (54 #5478)
  • [2] -, Some examples and counterexamples in annular functions (unpublished manuscript).
  • [3] F. W. Carroll, D. J. Eustice and T. Figiel, On the minimum modulus of a polynomial (unpublished manuscript).
  • [4] Anri Kartan, Elementarnaya teoriya analiticheskikh funktsiiodnogo i neskolkikh kompleksnykh peremennykh, Izdat. Inostran. Lit., Moscow, 1963 (Russian). MR 0220963 (36 #4015)
  • [5] Jean-Pierre Kahane, Some random series of functions, D. C. Heath and Co. Raytheon Education Co., Lexington, Mass., 1968. MR 0254888 (40 #8095)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A10, 60G50

Retrieve articles in all journals with MSC: 30A10, 60G50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0374398-2
PII: S 0002-9939(1975)0374398-2
Keywords: Annular function, Rademacher function, residual set, zero-one law
Article copyright: © Copyright 1975 American Mathematical Society